MAUDE Adverse Event Report: RAYNHAM BULK SURG STRIP 1/4 X 6; OEM PATTIES & STRIPS

RAYNHAM BULK SURG STRIP 1/4 X 6; OEM PATTIES & STRIPS
Model Number 245431
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Event or Problem Description
A facility reported "dirt" on a pattie strip (id 245431).No patient injury reported.No additional information provided after several attempts.
 
Additional Manufacturer Narrative
The surgical strip (id 245431) was not returned for evaluation but a photo was provided: dhr - there is no indication that the production process may have contributed to this complaint.All test results passed procedural specifications.Failure analysis - the failure analyst viewed the photo and confirmed that there is discoloration present on the strip.Root cause - the complaint was confirmed in the complaint investigation.Per failure analyst: ¿when cottonoid is produced, rayon bales are broken down into small fibers and woven into sheets.These sheets are then saturated with a binder material and put through an oven.The binder material can become burnt and build up in the oven.When the built up binder makes contact with the sheet of fiber it can cause discoloration.Strips are visually inspected by operators who fan through the stack of 10 strips counting each one and ensuring there are no defects.They then flip over the stack and repeat this inspection.Because the contamination was missed the complaint can be attributed to operator error during assembly.Applicable operators will be retrained.¿ a corrective and preventative action (capa) has been closed in june 2022 for the patties/strips product family relate to discoloration, incorrect count, string issues, and x-ray detectability.The capa implemented preventative actions to minimize the issues reported.

Brand Name
BULK SURG STRIP 1/4 X 6
Common Device Name
OEM PATTIES & STRIPS
Manufacturer (Section D)
RAYNHAM
325 paramount drive
325 paramount drive
raynham MA
Manufacturer (Section G)
RAYNHAM
325 paramount drive
raynham MA
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 
6099362319
MDR Report Key16765810
Report Number3014334038-2023-00051
Device Sequence Number12270541
Product Code HBA
UDI-Device Identifier10381780513469
UDI-Public10381780513469
Combination Product (Y/N)N
PMA/510(K) Number
K880402
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number245431
Device Catalogue Number245431
Device Lot Number6416696
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/31/2023
Supplement Date Received by Manufacturer05/30/2023
Initial Report FDA Received Date04/18/2023
Supplement Report FDA Received Date06/09/2023
Date Device Manufactured07/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown